# SDR 96ZZZX4425

- Difficulty date: August 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N255EM
- Make and model: Beech 95-B55
- Aircraft serial: TC1552
- Engine: Cont IO470L
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupler
- Part number: 10400309
- Condition: Cracked
- Location: Engine Mag
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE C/W AD 78-09-07R3, AN IMPULSE COUPLER WAS FOUND TO NEED REPLACEMENT.  A NEW PART WAS INSTALLED ON MAG.  WHILE TIGHTENING NUT ON COUPLER TO 240 INCH/POUNDS, THE COUPLER CRACKED WHERE IT SLIDES ON THE TAPERED SHAFT.  SUBMITTER FOUND THAT IMPULSE COUPLERS THAT ARE CHECKED ARE ONLY LASTING FOR ONE CYCLE (500 HOURS) OF AD INSPECTION, WHERE IN THE PAST, AN IMPULSE COUPLER WOULD OFTEN LAST FOR 1,000 HOURS OR MORE.  SUBMITTER SUSPECTS THE MATERIAL USED FOR NEW UNITS IS NOT AS GOOD A MATERIAL AS WAS USED IN THE PAST.
